EconPapers    
Economics at your fingertips  
 

Bond pricing in a hidden Markov model of the short rate

Camilla LandÊn ()
Additional contact information
Camilla LandÊn: Optimization and Systems Theory, Department of Mathematics, Royal Institute of Technology, Stockholm, Sweden Manuscript

Finance and Stochastics, 2000, vol. 4, issue 4, 389 pages

Abstract: We consider a diffusion type model for the short rate, where the drift and diffusion parameters are modulated by an underlying Markov process. The underlying Markov process is assumed to have a stochastic differential driven by Wiener processes and a marked point process. The model for the short rate thus falls within the category of hidden Markov models. For this model we look at the bond pricing problem. In order to obtain more concrete results we introduce the notion of a semi-affine term structure and give sufficient conditions for the existence of such a term structure. For a special case, when the underlying process is a Markov chain with only two states, we obtain a closed form expression for bond prices. Furthermore we consider the pricing problem when the modulating process can not be directly observed. It turns out that pricing in this context may be viewed as a filtering problem.

Keywords: Bond market; term structure of interest rates; regime shifts; hidden Markov model (search for similar items in EconPapers)
JEL-codes: E43 G12 G13 (search for similar items in EconPapers)
Date: 2000-08-11
Note: received: November 1998; final version received: June 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (35)

Downloads: (external link)
http://link.springer.de/link/service/journals/00780/papers/0004004/00040371.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:4:y:2000:i:4:p:371-389

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:finsto:v:4:y:2000:i:4:p:371-389